MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC RIA TUBEASSEMBLY MIN-L 520 F/314.743; REAMER

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC RIA TUBEASSEMBLY MIN-L 520 F/314.743; REAMER
Model Number 314.746S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/11/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device is an instrument and is not implanted/explanted.Dhr review was completed.Part # 314.746s.Synthes lot # h381679.Supplier lot # h381679.Expiration date: 31 aug 2019.Release to warehouse date: 28 sep 2017.Manufactured by synthes (b)(4).No ncr¿s were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.The returned instrument (part 314.746s, lot h381679, mfg 28 sep 2017) was inspected at customer quality and the complaint was confirmed.Whether this complaint could be replicated is not applicable because the device was returned damaged.Upon visual inspection, it was noted that the ria tube assembly had a puncture just proximal of the reamer head attachment; consistent with the complaint condition.Dimensional analysis could not be performed as relevant features are significantly deformed or not returned.Drawing (current and mfg) were reviewed and no design issues were identified.Dhr review showed no ncr¿s were generated during production.Material and relevant testing occurred at the time of manufacture and confirmed to have no issues through the dhr review.Based on the complaint condition, it is probable that the drive shaft punctured a hole in the tubing.During the investigation, no product design issues or discrepancies were observed that may have contributed to the complaint condition, based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported while using the reamer irrigator aspirator (ria), the reamer drive shaft disengaged from the ria tube assembly, the ria clip fell off of the assembly, the tip of the ria drive shaft snapped off, and perforated a small hole in the end of the ria tube assembly.Surgery was delayed approximately 2 minutes while a second ria was opened and assembled.No patient consequence was reported.Investigation of the returned ria tube assembly showed the device to be broken.This report is for one (1) ria tube assembly.(b)(4).

Brand Name
RIA TUBEASSEMBLY MIN-L 520 F/314.743
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7259871
Report Number2939274-2018-50573
Device Sequence Number19023521
Product Code HTO
UDI-Device Identifier10886982189080
UDI-Public(01)10886982189080(17)190831(10)H381679
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number314.746S
Device Catalogue Number314.746S
Device Lot NumberH381679
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2017
Initial Date Received by Manufacturer 02/08/2018
Initial Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight68